View Full Version : 24, Male Pattern and Telogen Effluvium

10-13-2010, 12:03 PM
Hello all,

I would like to share my story and hear feedback from you guys as I face a difficult decision:

I had started noticing shedding about two months ago, more hairs than usual were present when I showered. Being the neurotic person that I am, I immediately freaked out about it. Last month I went to the Dermotologist and she said I have the start of MPB as well as TE. I asked for both minoxidil 5% and am now on Propecia. I am receding at the temples, but I feel that I caught it early, and am doing everything in my power to stop that receding and regrow hair. So that's that. What worries me is the TE. Here are the facts:

I started to notice increase shedding two months ago. The shedding, although present, was not huge by any means.

Last month I started both the Minoxidil and Finasteride. I started to shed a lot more than I was before.

I have been taking Adderall for closing to four months now, and started noticing the shedding around month two.

So really my goal is to figure out what is triggering the TE so I can put a stop to it. Although it isn't a common side effect of adderall, I have seen online and it was confirmed by my dermatologist that it is possible. I also moved out of state and got out of a relationship around the same time and had a lot of stress with my new job, it is possible they would be triggers too. My Derm's advice was to take the minox and it should help with the shedding.

My questions / what I am seeking advice from you guys on is:

Should I stop the adderall? I have been trying to get off it, but it's proving really difficult. I have went a long time without it - but with my demanding work schedule I would not be able to perform as well. That being said if it gets a lot worse I will be absolutely miserable, my looks are very important to me - and I would rather have to suffer at work then be depressed from noticably thin hair.

Do you think that the shedding is caused by starting the treatment? I have been on it for about 1 month now. When does shedding from both treatments usually stop?

Sorry for the long winded story - any advice is appreciated.

10-14-2010, 03:43 PM
Thank you Spex it, very useful.

In my shoes would you then continue the medication until this 3 month cycle is over and re-evaluate? Or would you discontinue the adderall?